MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; SPINAL ANESTHESIA KIT
Model Number 560603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) single used needle with opened packaging was returned for evaluation.Visual evaluation did note the used needle to be broken off at the hub.Although visual evaluation noted the needle to be broken off the hub, since the kit had already been opened and used for a procedure, it is not confirmed to be the result of any manufacturing process.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User will be referred to the ifu which states, " do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged.If resistance is feltduring advancement of the needle, carefully correct the orientation of the needle but never apply excessive force.".Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: detailed inquiry description: we had a spinal needle break off from the hub in surgery while anesthesiologist was positioning the needle.Surgeon had to make incision and retrieve needle with forceps.Skin sutured.General anesthesia given.No spinal.

Brand Name
DESIGN OPTIONS®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key16864591
Report Number2523676-2023-00131
Device Sequence Number14798951
Product Code OFU
UDI-Device Identifier04046964320842
UDI-Public(01)04046964320842
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number560603
Device Catalogue Number560603
Device Lot Number0061870101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Initial Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight108 KG